Hashis symptoms?

Are these hashis symptoms, or am I going mad!

I cant seem to handle ANYTHING! Doesn't matter how trivial, small. Anything asked of me, any chores, going out the house, speaking to people, any info, I cant take in. I love doing crafts, but I cant concentrate on making stuff, I feel emotionally drained and tired if I do, and I've lost my flare. My eyelid droops terrible when I get like this, but my eyes can also stare ( it flits from one to the other)

I'm getting tremors, hands, legs, tops of arms, but now in my neck, so my head looks like its shaking! I feel either really anxious, ie wake up in the morning like it, for no reason, OR totally detatched, drugged up, and really depressed.

I have suffered from depression and anxiety all of my life, so I'm confused to what is what, but this doesn't seem quite the same.

15 Replies

oldestnewest
  • Have you had your B12 tested? That could be low.

  • greygoose has beaten me to it :-) Could it be B12 ? I have just read your earlier thread and there does not seem to be any mention of testing for B12 - Ferritin - folate - Iron - VitD. They all need to be high in their relevant ranges. B12 should be around 900/1000 - Ferritin mid-range also Folate. VitD also needs to be optimal.

    What other medication are you taking ? When do you take your Levo ?

    Sorry for the questions ....

    Hashimotos can be a problem for so many and we are all so individual. Hope you feel better soon....

  • My B12 was tested in July it was 390, bit D 80 , have no others tests done

  • Hi caz1stuk - with a B12 around 390 I would suggest you start supplementing. Only 20% of that result will be able to reach the cells where it is needed. A level of 500 is considered a level at which neurological damage can be prevented. A level of 1000 is mentioned as being OPTIMAL by Sally Pachlok - who wrote the book - Could it Be B12 ? When we are unwell we need levels to be optimal....

    So go for the Jarrow Methylcobalamin 5000mcg to get the B12 levels up and then maintain with a 1000mcg lozenge. Keep them under the tongue until dissolved and do not chew ! This way you can avoid any gut issues. Once supplementing further testing is not necessary as results will be skewed.

    If your VitD was measured in nmol/L you may wish to supplement throughout the winter months. See site below - in ng/L your result is around 32 - so needs to be around 50/60.

    grassrootshealth.net

    Low mood is connected to Low B12 and Low D too - so have a look at the above link and scroll down for signs and symptoms.

    You may wish to have the other tests mentioned - done in the future. I do so hope you can have some treatment soon - it is quite appalling how ignorant Docs can be about auto-immune issues.

    Hang in there and let us know how things go....

    PS I am not a medical person - just someone who felt rotten for years until diagnosed and treated for Hashimotos. Then the journey to wellness began :-)

  • ...tried to edit VitD levels - site wouldn't allow it to happen. it should read 50/60 and NOT 450/60.

    Apologies !

  • Neither can I edit it for you!

    Have reported the issue to HU support.

  • I'm not on any medication for thyroid

  • Hello caz,

    Yes your symptoms could be down to Hashimotos.

    Your TSH will fluctuate as the thyroid gland is destructed by thyroid antibodies and big amounts of thyroid hormones that are suddenly released into the blood stream can make you feel extremely unwell.

    White cell infiltration can damage the TSH receptors which can make the thyroid gland less responsive to TSH levels anyway.

    GP's generally don't prescribe thyroid hormone replacement Levothyroxine until your TSH reaches >10.0 or >5.0 with antibodies and if you are symptomatic.

    Low thyroid hormone will compromise the adrenal glands and the gut meaning you may experience nutrient absorption issues.

    Optimal B12 levels are at least 500 but many encourage 1000.

    Ask your GP to also folate and ferritin as optimal levels are required for good thyroid hormones synthesis. Post results complete with ranges (numbers in brackets).

    Once you are medicating Hashi attacks will be suppressed.

    You have had much good advice in your previous posts regarding Hashimotos but your thyroid problem has been going on for 4 years.!

    There must be some other underlying cause ? .

    Flower

    healthunlocked.com/thyroidu...

    …………………………………………………………………………………………

    Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

    ………………………………………………………………………………………………………………

  • I've just been diagnosed with hashis, just wanted to know if these symptoms are hashis, or my MH. I will ask for above tests. My last TSH was 11.3

  • caz1,

    If your TSH is 11.3 your GP should have already prescribed Levothyroxine.

    Flower

  • Nope, waiting on more test results from Endo clinic tomorrow, then hopefully will find out what they are going to do. GP referred me to Endo after my July tests came back hyper with high TPO, haven't seen gp since

  • Ooh poor you caz,

    The sooner you are medicated the sooner you will feel better.

    Meanwhile adopting a gluten free diet can help and as previously discussed keeping iron and nutrients levels optimal.

    Post results complete with ranges (numbers in brackets) when you receive them for members to comment.

    F

    hypothyroidmom.com/12-shock...

    chriskresser.com/the-gluten...

  • CazStuk1, Symptoms are likely to be due to Hashimoto's and hypothyroidism. TSH >10 is overtly hypothyroid, your GP should have started you on Levothyroxine while you waited for your referral. Hypothyroidism and Hashimoto's can cause mental health symptoms, and exacerbate exisiting mental health problems. They should improve when you are optimally medicated which for most people is when TSH is around 1.0. It will take some months as Levothyroxine is introduced slowly and increased in 25mcg increments every 6-8 weeks but you will feel improvement along the way.

    thyroiduk.org.uk/tuk/about_...

    thyroiduk.org.uk/tuk/about_...

    chriskresser.com/the-gluten...

    ___________________________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thankyou, I think gp is leaving it up to Endo, as he mentioned when I got my tests back in July that he doesn't know enough regarding thyroid.

    Does hashis also cause muscle shrinkage? My lower legs are terrible

  • Caz1stuk, hypothyroidism certainly can, but I think Hashi's may too, as I had considerable weight and muscle loss with Hashi's even though my thyroid levels were euthyroid. Hashi's wreaked havoc with my previously stable bipolar disease but I've had no further episodes and been off antidepressants since thyroid levels have been good.

You may also like...